Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 6, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Mar 24, 2007, 8:28 PM CDT for Custer County, Nebraska. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 24, 2007, 8:28 PM CDT (01:28 UTC)
- Expired
- Mar 24, 2007, 9:30 PM CDT
- In force
- 62 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Custer County, NE
The radar
The North Platte radar (KLNX), 97 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 9:02 PM CDT | TSTM WND GST 64 | Broken Bow, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 24, 6:15 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 250128 SVRLBF NEC041-250230- /O.NEW.KLBF.SV.W.0006.070325T0128Z-070325T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 828 PM CDT SAT MAR 24 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CUSTER COUNTY IN CENTRAL NEBRASKA... THIS INCLUDES THE CITY OF BROKEN BOW... * UNTIL 930 PM CDT * AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES SOUTHWEST OF OCONTO...OR ABOUT 23 MILES NORTHWEST OF LEXINGTON...AND MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTHWEST OF OCONTO BY 840 PM CDT... 6 MILES SOUTHEAST OF CALLAWAY AND 6 MILES NORTHWEST OF PRESSEY STATE WILDLIFE MANAGEMENT AREA BY 845 PM CDT... BROKEN BOW AND 7 MILES SOUTHEAST OF MERNA BY 905 PM CDT... 7 MILES NORTHWEST OF WEISSERT BY 915 PM CDT... 8 MILES SOUTHEAST OF GATES BY 920 PM CDT... SARGENT BY 930 PM CDT... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4105 10016 4107 9943 4169 9922 4171 9996 $$ CDC
3 follow-up statements
000 WWUS53 KLBF 250141 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 839 PM CDT SAT MAR 24 2007 NEC041-250230- /O.CON.KLBF.SV.W.0006.000000T0000Z-070325T0230Z/ CUSTER NE- 839 PM CDT SAT MAR 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR CUSTER COUNTY... AT 835 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF OCONTO...OR ABOUT 21 MILES SOUTHWEST OF BROKEN BOW...MOVING NORTHEAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTHWEST OF PRESSEY STATE WILDLIFE MANAGEMENT AREA BY 845 PM CDT... BROKEN BOW...7 MILES SOUTHEAST OF MERNA AND 9 MILES NORTHWEST OF BERWYN BY 905 PM CDT... 7 MILES NORTHWEST OF WEISSERT BY 915 PM CDT... 9 MILES SOUTHEAST OF GATES BY 920 PM CDT... SARGENT BY 930 PM CDT... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS STORM HAS A HISTORY OF PRODUCING HIGH WINDS. THE COOPERATIVE OBSERVER IN ARNOLD REPORTED ZERO VISIBILITY IN VERY HEAVY RAIN WITH THIS STORM. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4105 10016 4107 9943 4169 9922 4171 9996 $$ CDC
000 WWUS53 KLBF 250204 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 904 PM CDT SAT MAR 24 2007 NEC041-250230- /O.CON.KLBF.SV.W.0006.000000T0000Z-070325T0230Z/ CUSTER NE- 904 PM CDT SAT MAR 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR CUSTER COUNTY... AT 902 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR BROKEN BOW...MOVING NORTHEAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BERWYN BY 910 PM CDT... WEISSERT AND 6 MILES NORTHWEST OF WESTERVILLE BY 915 PM CDT... 6 MILES SOUTH OF SARGENT BY 930 PM CDT... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. WINDS GUSTED TO 65 MPH IN BROKEN BOW WHEN THE STORM HIT THERE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4105 10016 4107 9943 4169 9922 4171 9996 $$ CDC
000 WWUS53 KLBF 250211 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 910 PM CDT SAT MAR 24 2007 NEC041-250230- /O.CON.KLBF.SV.W.0006.000000T0000Z-070325T0230Z/ CUSTER NE- 910 PM CDT SAT MAR 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR CUSTER COUNTY... AT 907 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF WEISSERT...OR ABOUT 8 MILES NORTHEAST OF BROKEN BOW...MOVING NORTHEAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SARGENT BY 925 PM CDT... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. WINDS GUSTED TO 65 MPH IN BROKEN BOW WHEN THE STORM HIT THERE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4105 10016 4107 9943 4169 9922 4171 9996 $$ CDC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 3:05 PM CDT, 5 hours 23 minutes earlier.
Area forecast discussion, Mar 24, 3:05 PM CDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 305 PM CDT SAT MAR 24 2007 ...FORECAST CHALLENGE IS THUNDERSTORM/SEVERE POTENTIAL TONIGHT AND THEN PRECIP CHANCES MIDWEEK NEXT WEEK... .SYNOPSIS... 19Z SFC ANALYSIS INDICATING A DEEPENING SFC LOW OVR SERN COLORADO...WITH A WARM FRONT EXTENDING NEWD TO KLBF...TO JUST NORTH OF KODX...TO NORTH OF KOMA. WINDS SOUTH OF THIS FEATURE HAVE MADE AN ABRUPT CHANGE TO THE SOUTH. MOISTURE CONTINUES TO STREAM INTO THE AREAS...AS EVIDENCED BY WIDESPREAD 50+ DEW POINT. TRIGGER MECHANISM ALL THAT IS NEEDED ATTM AND THIS IS APPEARING UPSTREAM OVR WRN KS AND ERN COLORADO ATTM. WV ANALYSIS INDICATING UPPR LOW NORTHWEST OF SPRINGFIELD COLORADO WITH AN APPG JET STREAK EXTENDING FROM THE WRN OK PANHANDLE...SWD INTO SERN NM. LIGHTNING STRIKES HAVE BECOME MORE PREVALENT OVER THE PAST 30 MINUTES FROM PUBELO...TO SOUTH OF BURLINGTON COLORADO. OTHER GENERAL SHOWERS...WITH ISOLATED THUNDERSTORMS...CONTINUE ACROSS NRN PORTIONS OF THE CWA ATTM AND CONTINUE TO SLOWLY EXIT THE FORECAST AREA. .NEAR TERM (TONIGHT THROUGH TUESDAY)...MAIN FORECASTING FOCUS IS THUNDERSTORM AND SVR POTENTIAL THIS EVENING. THE BEFOREMENTIONED JET STREAK AND COLD CORE UPPR LOW WILL MOVE INTO NWRN KS/NERN COLORADO OVER THE NEXT 2 TO 4 HRS. AM EXPECTING CONFECTION TO INITIATE ACROSS NWRN KS/NERN COLORADO...AS THE JET STREAK CATCHES UP TO THE COLD POOL. MAIN THREAT WILL BE LARGE HAIL SOUTH OF I-80...BUT ALONG AND NORTH OF THE WARMFRONT...HELICITY MUCH STRONGER...SO CANNOT RULE OUT AN ISOLATED TORNADO. BEST THREAT FOR TORNADOES SHOULD BE ALONG AND WEST OF A LINE FROM KLBF TO KVTN AND NORTH OF THE INTERSTATE...OR ALONG A TROF AXIS EXTENDING FROM THE SURFACE LOW TO WEST OF KCDR...AS THIS IS THE ANTICIPATED TRACK OF THE SURFACE LOW...AND ASSOCIATED TRIPLE POINT. ON SUNDAY...THE UPPER LEVEL LOW WILL MOVE INTO ERN SD THEN SRN MN BY AFTERNOON. CANNOT RULE OUT SOME LIGHT WRAP AROUND PRECIPITATION IN THE NRN ZONES EARLY AS WEAK ISENTROPIC UPGLIDE AND LOW COND PRESSURE DEFICITS NOTED. ABUNDANT SUNSHINE AND WARM TEMPS EXPECTED SUNDAY AFTERNOON...THANKS TO STRONG CLEARING BEHIND THE EXITING LOW...AND LOW LEVEL WESTERLIES. H85 TEMPS WILL SURGE INTO THE TEENS ACROSS THE WRN HALF OF THE CWA SUNDAY AFTERNOON...SO HIGHS IN THE LOWER 70S LOOK ON TRACK. ON MONDAY...UPPR PATTERN WILL BEGIN TO AMPLIFY ON MONDAY AS AN UPPER LEVEL TROF OF LOW PRESSURE ENTERS THE PACIFIC COAST STATES. LOW LEVEL THERMAL RIDGE WILL DEVELOP ACROSS THE HIGH PLAINS MONDAY MORNING. H85 TEMPS SURGE TO THE MID TO UPPER TEENS MONDAY AFTERNOON. HAVE PAINTED MID 70S TO LWR 80S FOR MOST LOCATIONS WITH HIGHEST READINGS IN THE NORTH AND NWRN ZONES...AS H85 TEMPS APPROACH 20C. RECORD HIGH FOR VALENTINE ON MONDAY IS 82 DEGREES. WITH A HIGH OF 82 IN THE GRIDS...WILL WORD AS SUCH IN THE FCST. A COLD FRONT WILL MAKE A FUTILE ATTEMPT TO PUSH INTO THE NWRN CWA MONDAY NIGHT...BEFORE LIFTING NORTH AS A WARM FRONT ON TUESDAY. H85 TEMPS ARE ACTUALLY WARMER FOR TUESDAY...BUT AM A LITTLE CONCERNED ABOUT CLOUD ISSUES...GIVEN THE DEEPENING TROF ACROSS THE WEST. HAVE INCREASED TEMPS SOME OVER THE PVS FCST. .LONG TERM (WEDNESDAY THROUGH SATURDAY)...00Z AND 06Z RUNS OF THE GFS IN DECENT AGREEMENT THIS MORNING...LIFTING A CLOSED LOW ACROSS THE HIGH PLAINS OF ERN WYOMING AND AND ERN MT ON WEDS. WILL LEAVE SLIGHT CHANCE POPS IN THE FCST FOR NOW ON TUESDAY NIGHT...EVEN THOUGH MODEL TRENDS ARE FOR INCREASED DRY SWRLY FLOW WORKING INTO WRN AND NCENT NEBR DURING THIS PERIOD. THE BEFOREMENTIONED LOW WILL TRACK NORTHEAST INTO WRN ONTARIO ON FRIDAY AND SATURDAY...FORCING A BACKDOOR COLD FRONT...MAINLY INTO THE NERN ZONES FOR SATURDAY. WILL CONTINUE A DRY FCST AFTER MIDWEEK...WITH NWRLY FLOW ALOFT AND DRY BOUNDARY LAYER AIR IN PLACE. WILL NEED TO WATCH FOR PRECIP SAT NITE INTO NEXT SUNDAY...AS WAA ALOFT WILL WORK ACROSS THE FORECAST AREA AS RIDGING BUILDS INTO THE WRN THIRD OF THE CONUS. TEMPERATURES WILL BE SEASONAL...EVEN WITH THE COLDER INTRUSION LATE WEEK...AND AM EXPECTING READINGS IN THE MID 50S TO LWR TO MID 60S...CLIMO IS IN THE MID TO UPPER 50S FOR HIGHS BY THE END OF NEXT WEEK. && .AVIATION... A WARM FRONT LIFTING ACROSS SOUTHWEST NEBRASKA INTO THE SANDHILLS WILL BRING SCATTERED THUNDERSTORMS TO MUCH OF THE REGION THROUGH THE LATE EVENING. NORTH OF THE FRONT OVER THE 098 TWEB ROUTE...MVFR TO IFR CONDITIONS WILL BE IN PLACE WITH CEILINGS IN THE 700 TO 1500 FT RANGE AND VISIBILITIES OCCASIONALLY DIPPING BELOW 2 MILES. MODERATE INSTABILITY ACROSS THE AREA WILL LEAD TO A FEW THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND VERY GUSTY WINDS...AS WELL AS DROPPING VSBYS TO IFR CONDITIONS IN HEAVY RAIN. MFVR CONDITIONS THROUGH THE EARLY PART OF SUNDAY SHOULD GRADUALLY LIFT TO VFR CONDITIONS AS WESTERLY FLOW BRINGS IN DRIER CONDITIONS BY MID-DAY SUNDAY. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE && CLB/DP
Hazardous weather outlook, Mar 24, 3:33 PM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 333 PM CDT SAT MAR 24 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-251200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 333 PM CDT SAT MAR 24 2007 /233 PM MDT SAT MAR 24 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A WARM FRONT LOCATED NORTH OF INTERSTATE 80 TO NEAR HIGHWAY 91 IN NORTH CENTRAL NEBRASKA...WILL COMBINE WITH A SYSTEM MOVING OUT OF EASTERN COLORADO TO PRODUCE SCATTERED THUNDERSTORMS OVER THE OUTLOOK AREA THIS EVENING. SEVERE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE WITH MODERATE INSTABILITY ACROSS THE AREA DUE TO BRIEF PERIODS OF SUNSHINE. THE AREA OF GREATEST RISK WILL BE EAST OF AN OGALLALA TO VALENTINE LINE WITH LARGE HAIL THE MAIN THREAT. HOWEVER ISOLATED TORNADOES WILL BE POSSIBLE NEAR THE WARM FRONT OVER THE SOUTHERN SANDHILLS...OR BETWEEN INTERSTATE 80 AND HIGHWAY 2...INTO FAR SOUTHWEST NEBRASKA NEAR HIGHWAY 61 NEAR A SURFACE LOW AND BOUNDARY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 7:19 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 56 min |
| Mar 24, 7:30 PM CDT | Tornado Warning | LBF | Frontier | 45 min |
| Mar 24, 7:57 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 31 min |
| Mar 24, 9:29 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Garfield, Loup | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.